MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Model Number 786426
Medical Device Problem Codes Inadequate Instructions for Healthcare Professional (1319); Wrong Label (4073)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.No physical sample was returned, however, six photo samples were submitted.A potential root causes for this event could be, "multiple tally in the station during the label printing, typo error".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: after use, this product may use be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable laws and regulations.".
 
Event or Problem Description
It was reported that the package of 786426 ureteral stent was not opened.The size of the stent inside was 6fr.There were a total of 6 stents.
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.No physical sample was returned, however, six photo samples were submitted.Photo 1 shows the stent within the packaging with lot nggv4106 and the size listed as 4.7 fr with an additional stent outside the packaging with 4.7 fr printed.The stent within the packaging appeared to be slightly larger in size, however, as the physical sample as not returned, unable to verify if the size was within specifications.Photo 2 shows the packages of six individual stents all from lot nggv4106 with size 4.7 fr listed.Photos 3 and 4 show the stent within the packaging, 6 f was noted to be printed on the body of the stent.Photos 5, 6, and 7 show the overview of 2 stent packages again with the same lot and 4.7 fr listed.As the physical sample was not returned for evaluation unable to determine the cause of the discrepancy as it could potentially be supplier or packaging related.As no patient involvement was reported the device the device was not used for treatment.It is unknown if the device had met all relevant specifications.Though a specific cause cannot be determined, based on the risk document potential root causes for this event could be, "multiple tally in the station during the label printing, typo error".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent." "care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was evaluated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed, packaging related.Six photo samples were submitted.The six unopened ureteral stents were returned.Visual evaluation of the physical sample noted 4.7 fr.X 26cm marked on the packaging and 6f x 26 cm marked on the product.As there is a discrepancy between the product packaging and device, which is out of specifications per, "all components shall be present and correct." using a french gauge, the stent was confirmed to be 6fr.The outer diameter was found to measure 0.079" for five of the six samples, with sample 3 measuring 0.0785".A potential root cause for this event could be, "wrong line clearance".As no patient involvement was reported the device was not used for treatment.It is unknown if the device had met all relevant specifications.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A labeling/packaging review is not required as a review of the label could not have prevented the reported event.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16731621
Report Number1018233-2023-02515
Device Sequence Number6673652
Product Code FAD
UDI-Device Identifier10801741015042
UDI-Public(01)10801741015042
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2024
Device Model Number786426
Device Catalogue Number786426
Device Lot NumberNGGV4106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer04/17/2023
07/19/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date04/26/2023
07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown